| Model Number |
86-7414 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
| Date of Event |
11/17/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that the joint was infected and the sleeve was totally loose.Stem and sleeve screw totally broken.The stem was very well fixed in the old cement.Doi: (b)(6) 2022.Doe: unknown.Affected side: unknown.
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint (b)(4) investigation summary patient with long history of surgery.Before a cemented link prothesis.Extraction of link 2022, after that spacer due to infection.Lps with sleeve and stem on (b)(6) 2022.Stem 14 mm in femur totally fixed in old cement.Patient infected and the sleeve was totally loose.Stem and sleeve screw totally broken.Sleeve and femur was just to lift out while the stem was very well fixed in the old cement.The device associated with this report was returned to depuy synthes for evaluation.Visual inspection found the device fractured at the end of the sleeve, the fracture shows signs of high cycle low stress fatigue, the device shows heavy extraction damage that supports what it is described in the event description and impedes to retrieve the lot#.A definitive root cause cannot be determined, however based on the investigation and information provided, the sleeve was not properly fixed into the bone while the stem was fixated deep into the bone, this scenario might cause exposure to irregularities in the weight loading of the device and moments generated.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the [universal stem 75x14mm fluted] would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the device lot number is unknown, therefore a device history review could not be performed. if the lot/serial number becomes available, the record will be re-assessed.